Alert archive / Wisconsin / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 3, 2019, 7:07 PM CDT for Sauk County, Wisconsin. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 3, 2019, 8:58 PM CDT
- In force
- 111 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Sauk County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WGUS53 KMKX 040007
FFWMKX
WIC111-040400-
/O.NEW.KMKX.FF.W.0002.190704T0007Z-190704T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
707 PM CDT Wed Jul 3 2019
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Southwestern Sauk County in south central Wisconsin...
* Until 1100 PM CDT.
* At 707 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Spring Green, Plain and Leland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4336 9019 4338 8986 4320 8985 4319 8990
4320 8999 4316 9005 4315 9005 4316 9009
4316 9011 4317 9016 4316 9018 4317 9019
$$
HALBACH2 follow-up statements
088
WGUS73 KMKX 040049
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
749 PM CDT Wed Jul 3 2019
WIC111-040400-
/O.CON.KMKX.FF.W.0002.000000T0000Z-190704T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sauk WI-
749 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN SAUK COUNTY...
At 748 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly. Additional
thunderstorms will move into this area over the next hour.
Some locations that will experience flooding include...
Spring Green, Plain and Leland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4336 9019 4338 8986 4320 8985 4319 8990
4320 8999 4316 9005 4315 9005 4316 9009
4316 9011 4317 9016 4316 9018 4317 9019
$$
HALBACH305
WGUS73 KMKX 040158
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
858 PM CDT Wed Jul 3 2019
WIC111-040207-
/O.CAN.KMKX.FF.W.0002.000000T0000Z-190704T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sauk WI-
858 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAUK COUNTY IS
CANCELLED...
The Flash Flood Warning has been replaced by an Areal Flood Warning
until 3 am for Sauk county due to lingering flooding issues.
Please continue to heed any remaining road closures.
LAT...LON 4336 9019 4338 8986 4320 8985 4319 8990
4320 8999 4316 9005 4315 9005 4316 9009
4316 9011 4317 9016 4316 9018 4317 9019
$$
MBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:16 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 3, 3:16 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
316 PM CDT Wed Jul 3 2019
.SHORT TERM...
This Afternoon and Tonight...Forecast Confidence is Medium...
A stationary boundary extends from the Dells SE towards Chicago
and convergence along this boundary is helping to kick off a few
showers. However, many of these are struggling to get going and
looking at soundings it appears there is a bit more drier air
in the mid levels that is getting entrained into the storms. As we
continue to heat up CAPE should increase to around 2,500-3,000
J/kg and this stronger buoyancy should be enough to allow a few
isolated stronger storms to get going. Gusty winds and heavy rain
will be primary impacts with any storms this afternoon. Off to the
west and southwest storms are developing in a better environment
and these should approach southern Wisconsin this evening. Not
overly confident we'll see these storms make it into the area but
have kept some chance PoPs in our western counties.
The easterly winds off the lake have kept a layer of fog along the
shore today but the flow has been weak enough that fog hasn't set
it. Satellite imagery would suggest the fog is actually thinning a
bit but this could be a result of the better mixing this
afternoon. It's possible that once we lose heating and we decouple
the fog redevelops and have kept some patchy fog in the forecast
for tonight.
Thursday...Forecast Confidence is Medium...
The high pressure that was over northern Michigan today shifts off
to the east and winds become more southerly by Thursday morning. A
shortwave lifting N/NE out of the Plains will cross northern
Wisconsin during the day. A slightly more favorable environment
will exist for thunderstorms tomorrow and the shortwave provides
just the right amount of lift to allow for more scattered storms.
In terms of instability it'll be similar to what wave seen the
past few days (upwards of 3,000 J/kg), which is more than enough
for gusty winds and small hail to be hazards. Low level lapse
rates look weaker and with PW's closer to 1.8 inches, storms may
just end up more heavy rainers than able to generate the stronger
wind gusts. As we head into the afternoon and into the evening
hours the shortwave kicks east and we get into a region of weak
subsidence, which could help to bring a quicker end to storms
tomorrow afternoon.
Friday - Confidence...Medium to High
A strung out cold front will be positioned across central
Wisconsin as a southern stream cut off mid level short wave trough
and faster moving northern stream mid level trough propagate into
the region on Friday. With surface dew points remaining in the
low 70s and cool air aloft, it will develop an uncapped, fat CAPE
profile in the afternoon Friday as surface temperatures warm into
the mid 80s. Low to mid level winds will remain fairly weak at
less than 20kts below 500mb, so wind shear is not looking to be
aiding in organizing the convection that looks to develop ahead of
the boundary in the afternoon. With there being no cap and some
broad lift moving in ahead of the trough and cold front, am
expecting scattered showers/storms to develop across southern WI
with outflow from the first round of storms to kick off more
storms through the afternoon.
.LONG TERM...
Saturday through Wednesday - Confidence...Medium
Three days of dry weather is forthcoming as high pressure builds
into the area. High temperatures will drop into the mid 70s to low
80s, with lower humidity levels entering the forecast late
Saturday into Sunday as dewpoint temperatures drop. Northeast
winds will also contribute to the cooler feeling.
Weak low pressure located over northeastern Manitoba on Monday
night will push east and to our north throughout this forecast
period. As the low progresses, a more humid air mass will build
back into the area. Chances for showers/storms enter the forecast
late Tuesday through Wednesday as the front attached to the low
is being dragged through.
&&
.AVIATION(21Z TAFS)...
VFR conditions continue for locations
along the lake as cooler and drier air moving off the lake have
kept clouds at bay. Along and west of KMSN a stationary boundary
has been the focus for isolated showers and storms and brief
periods of MVFR cigs. Light winds and some clearing overnight
could allow for patchy fog to develop but confidence is low. A
weak system moving to our north for Thursday will bring showers
and storms to the terminals at the end of the TAF period.
&&
.MARINE...
High pressure over northern Michigan will keep winds light and
wave heights low into the weekend. A system passing to the north
on Friday will switch winds to the north as a weak frontal
boundary sags south. Periods of fog are possible into the weekend
as warm and moist air lingers over the cooler lake. There are
chances for storms each day through Saturday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Dense Fog Advisory until 7 PM CDT this evening for LMZ261-362-
364-366-563-565-567-643>646-669-671-673-675-868-870-872-874-
876.
&&
Tonight/Thursday and Aviation/Marine...Stumpf
Thursday Night through Wednesday...Halbach/JurkowskiHazardous weather outlook, Jul 3, 3:28 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 PM CDT Wed Jul 3 2019 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms this afternoon and tonight, mainly south and west of Madison. Any severe thunderstorms would be very isolated. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorm chances will continue on Friday through Saturday, but the potential for severe thunderstorms looks low. Thunderstorm chances return for Tuesday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this week. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A marine dense fog advisory is in effect through 7 pm. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorm chances return for Thursday and Friday and again Tuesday and Wednesday of next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 328 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Areas of dense fog will reduce the visibility to one mile or less at times across the southern Open Waters and parts of central Open Waters of Lake Michigan through this evening. A Dense Fog Advisory is in effect until 7 pm. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorm chances will return for Thursday and Friday and again Tuesday and Wednesday of next week. Patchy fog will be possible at times through Friday night as a humid airmass remains across the cooler water. This risk will be greatest across the northern half of the lake. www.weather.gov/mkx
In the hours before
Local storm report, Jul 3, 5:33 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
533 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 1 ESE REEDSBURG 43.53N 89.98W
07/03/2019 M48 MPH SAUK WI AWOS
&&
MBKLocal storm report, Jul 3, 5:43 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 W REEDSBURG 43.53N 90.02W
07/03/2019 SAUK WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL TREES BLOWN
DOWN IN THE REEDSBURG/LAVALLE AREA. ALSO,
POSSIBLE ROAD WASHOUTS IN THE AREA. LAW
ENFORCEMENT CURRENTLY INVESTIGATING.
&&
MBKSpecial weather statement, Jul 3, 6:04 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 604 PM CDT Wed Jul 3 2019 WIZ056-032330- Sauk- 604 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAUK COUNTY... At 604 PM CDT, a strong thunderstorm was located 10 miles north of Spring Green, or 13 miles west of Prairie Du Sac, moving southeast at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Baraboo, Reedsburg, Lake Delton, West Baraboo, Plain, North Freedom, Rock Springs, Loganville, Leland, Devils Lake St Park and Hill Point. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4336 9019 4363 8987 4340 8961 4319 9019 TIME...MOT...LOC 2304Z 317DEG 11KT 4331 9000 HALBACH
Local storm report, Jul 3, 6:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD 1 W REEDSBURG 43.54N 90.03W
07/03/2019 SAUK WI PUBLIC
SEVERAL REPORTS OF FLOODED ROADS IN THE
REEDSBURG AND LAVALLE AREAS VIA SOCIAL
MEDIA.
&&
MBKLocal storm report, Jul 3, 6:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 3 WNW REEDSBURG 43.55N 90.05W
07/03/2019 SAUK WI LAW ENFORCEMENT
ROAD WASHOUT AT INTERSECTION OF HIGHWAY 33
AND TWIN PINE ROAD.
&&
MBKSpecial weather statement, Jul 3, 6:55 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
655 PM CDT Wed Jul 3 2019
WIZ056-057-062-063-040100-
Columbia-Iowa-Sauk-Dane-
655 PM CDT Wed Jul 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN IOWA...
SOUTHWESTERN COLUMBIA...SOUTHERN SAUK AND NORTHWESTERN DANE
COUNTIES...
At 654 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Baraboo to near Mazomanie to near
Spring Green. Movement was southeast at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baraboo, Prairie Du Sac, Sauk City, Lake Wisconsin, Lodi, Mazomanie,
Spring Green, West Baraboo, Black Earth, Highland, Arena, Avoca,
Orion, Merrimac, Harmony Grove, Okee, Marxville, Devils Lake St Park
and Interstate 90/94 Interchange.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
4319 9028 4319 9025 4317 9020 4324 9019
4323 8992 4349 8980 4349 8948 4313 8960
4304 9043
TIME...MOT...LOC 2354Z 295DEG 14KT 4340 8977 4321 8985 4317 9017
HALBACHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM CDT | Special Weather Statement | MKX | Dane | 53 min |
| Jul 3, 8:54 PM CDT | Areal Flood Warning | MKX | Sauk | 6 hr |
| Jul 4, 3:48 PM CDT | Special Weather Statement | MKX | Columbia | 57 min |
| Jul 4, 4:12 PM CDT | Special Weather Statement | MKX | Kenosha | 63 min |
| Jul 4, 4:39 PM CDT | Special Weather Statement | MKX | Fond du Lac | 66 min |
| Jul 4, 4:42 PM CDT | Special Weather Statement | MKX | Washington | 63 min |
| Jul 4, 5:40 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 50 min |
Nearby
Flash Flood Warnings in Wisconsin, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.